Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 22, 2017, 9:11 AM CDT for Presidio County, Texas. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2017, 9:11 AM CDT (14:11 UTC)
- Expired
- Jul 23, 2017, 7:00 PM CDT
- In force
- 34 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
575
WGUS44 KMAF 221411
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
911 AM CDT Sat Jul 22 2017
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
.Recent rainfall over the Rio Grande basin and its tributaries
has led to rises in river levels. Flooding is occuring or is expected
to occur along the Rio Grande at Presidio this afternoon and evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued as needed.
&&
TXC377-230611-
/O.NEW.KMAF.FL.W.0025.170722T1411Z-170723T1951Z/
/PRST2.1.ER.170722T1242Z.170722T1800Z.170723T0751Z.NO/
911 AM CDT Sat Jul 22 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Presidio International Bridge.
* until Sunday afternoon, or until the warning is cancelled.
* At 8AM Saturday the stage was 15.9 feet (4.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 16.9 feet (5.2
meters) by this afternoon. The river will fall below flood stage
after midnight tomorrow.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 17.1 feet (5.2 meters) on
Sep 29 2012.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Presidio Inter 12.0 15.5 15.9 Sat 8 AM 16.9 15.7 16.4 13.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Presidio Inter 3.7 4.7 4.8 Sat 8 AM 5.2 4.8 5.0 4.1
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-230611-
/O.NEW.KMAF.FL.W.0026.170722T1411Z-170724T0000Z/
/PRDT2.1.ER.170720T0148Z.170723T0000Z.170723T1200Z.NO/
911 AM CDT Sat Jul 22 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande below Presidio 5SE.
* until Sunday evening, or until the warning is cancelled.
* At 8AM Saturday the stage was 7.1 feet (2.2 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 10.2 feet (3.1 meters) by this evening. The river
will fall below flood stage by tomorrow morning.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 10.2 feet (3.1 meters) on
Jul 9 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Presidio 5SE 8.0 9.0 7.1 Sat 8 AM 9.0 10.2 10.1 9.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Presidio 5SE 2.4 2.7 2.2 Sat 8 AM 2.7 3.1 3.1 2.7
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$3 follow-up statements
687
WGUS84 KMAF 221944
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
244 PM CDT Sat Jul 22 2017
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
Due to thunderstorm activity last night, levels on the Rio
Grande at Presidio International Bridge are cresting above flood
stage and will begin to fall late this afternoon. Levels at
Presidio 5SE will rise over flood stage and begin falling overnight.
Scattered thunderstorms are forecasted, so updates are likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
&&
TXC377-231144-
/O.EXT.KMAF.FL.W.0025.000000T0000Z-170723T1617Z/
/PRST2.1.ER.170722T1242Z.170722T2000Z.170723T0417Z.NO/
244 PM CDT Sat Jul 22 2017
The Flood Warning continues for
the Rio Grande at Presidio International Bridge.
* until Sunday morning, or until the warning is cancelled.
* At 2PM Saturday the stage was 17.5 feet (5.3 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 17.7 feet (5.4
meters) by late this afternoon. The river will fall below flood
stage tonight.
This crest compares to a previous crest of 17.2 feet (5.2 meters) on
Jul 19 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 17.5 Sat 2 PM 12.7 8.8 7.4 7.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 5.3 Sat 2 PM 3.9 2.7 2.3 2.2
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-231144-
/O.EXT.KMAF.FL.W.0026.000000T0000Z-170723T2136Z/
/PRDT2.1.ER.170720T0148Z.170723T0000Z.170723T0936Z.NO/
244 PM CDT Sat Jul 22 2017
The Flood Warning continues for
the Rio Grande below Presidio 5SE.
* until Sunday afternoon, or until the warning is cancelled.
* At 2PM Saturday the stage was 9.2 feet (2.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 10.4 feet (3.2
meters) by this evening. The river will fall below flood stage
early tomorrow.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 10.0 feet (3.1 meters) on
Jul 19 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 9.2 Sat 2 PM 8.2 4.6 4.0 3.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.8 Sat 2 PM 2.5 1.4 1.2 1.2
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$626
WGUS84 KMAF 230101
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
801 PM CDT Sat Jul 22 2017
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
Due to previous thunderstorm activity, levels on the
Rio Grande at Presidio International Bridge is at flood stage,
and flooding is occurring, but will fall to below flood stage
by midnight on Sunday. Levels at Presidio 5SE will begin falling
overnight tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
&&
TXC377-231701-
/O.EXT.KMAF.FL.W.0025.000000T0000Z-170723T1800Z/
/PRST2.1.ER.170722T1242Z.170722T1815Z.170723T0600Z.NO/
801 PM CDT Sat Jul 22 2017
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
the Rio Grande at Presidio International Bridge.
* until Sunday afternoon, or until the warning is cancelled.
* At 7PM Saturday the stage was 16.9 feet (5.1 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to below flood stage by
after midnight tomorrow.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 17.2 feet (5.2 meters) on
Jul 19 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 16.9 Sat 7 PM 9.0 7.5 7.2 7.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 5.1 Sat 7 PM 2.7 2.3 2.2 2.1
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-231701-
/O.EXT.KMAF.FL.W.0026.000000T0000Z-170723T2100Z/
/PRDT2.1.ER.170720T0148Z.170723T0300Z.170723T0900Z.NO/
801 PM CDT Sat Jul 22 2017
The Flood Warning continues for
the Rio Grande below Presidio 5SE.
* until Sunday afternoon, or until the warning is cancelled.
* At 7PM Saturday the stage was 9.6 feet (2.9 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 9.7 feet (3.0
meters) by tonight. The river will fall below flood stage early
tomorrow.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 10.0 feet (3.1 meters) on
Jul 19 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 9.6 Sat 7 PM 4.9 4.0 3.9 3.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.9 Sat 7 PM 1.5 1.2 1.2 1.2
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$715
WGUS84 KMAF 231020
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
520 AM CDT Sun Jul 23 2017
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
.The Rio Grande at Presidio has fallen below flood stage. River
levels will continue to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This will be the last statement issued for this event.
&&
TXC377-231050-
/O.CAN.KMAF.FL.W.0025.000000T0000Z-170723T1800Z/
/PRST2.1.ER.170722T1242Z.170722T1815Z.170723T0205Z.NO/
520 AM CDT Sun Jul 23 2017
The Flood Warning is cancelled for
the Rio Grande at Presidio International Bridge.
* At 4AM Sunday the stage was 9.4 feet (2.9 meters).
* Fell below flood stage at 21:05 PM Saturday.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to 9.0 feet (2.7 meters)
by tomorrow morning.
This crest compares to a previous crest of 17.5 feet (5.3 meters) on
Jul 22 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Mon
7AM 1PM 7PM 1AM
Presidio Inter 12.0 15.5 9.4 Sun 4 AM 13.0 11.1 10.2 9.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Mon
7AM 1PM 7PM 1AM
Presidio Inter 3.7 4.7 2.9 Sun 4 AM 4.0 3.4 3.1 2.9
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-231050-
/O.CAN.KMAF.FL.W.0026.000000T0000Z-170723T2100Z/
/PRDT2.1.ER.170720T0148Z.170723T0245Z.170723T0404Z.NO/
520 AM CDT Sun Jul 23 2017
The Flood Warning is cancelled for
the Rio Grande below Presidio 5SE.
* At 4AM Sunday the stage was 5.4 feet (1.6 meters).
* Fell below flood stage at 23:04 PM Saturday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 4.9 feet (1.5 meters)
by tomorrow morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 9.7 feet (3.0 meters) on
Jul 23 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Mon
7AM 1PM 7PM 1AM
Presidio 5SE 8.0 9.0 5.4 Sun 4 AM 8.2 6.4 5.4 5.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Mon
7AM 1PM 7PM 1AM
Presidio 5SE 2.4 2.7 1.6 Sun 4 AM 2.5 2.0 1.6 1.6
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 22, 3:33 AM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jul 22, 3:33 AM CDT, 5 hours 38 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 333 AM CDT Sat Jul 22 2017 .DISCUSSION... See 12Z Aviation Discussion below. && .AVIATION... Persistence rules. VFR conditions will prevail next 24 hours under upper-lvl ridging and return flow. Forecast soundings develop a 4-5 kft agl cu field by late morning. Convection will be possible, mainly wrn terminals, and we'll insert as needed, as models are in disagreement on timing/placement. && .PREV DISCUSSION... /issued 330 AM CDT Sat Jul 22 2017/ DISCUSSION... The upper ridge will start to build over the western part of the country during the weekend but will still remain over West Texas and southeast New Mexico. The ridge becomes more centered over the southcentral part of the country by early to mid next week then begins to build over the Rocky Mountains later next week. Temperatures will generally remain in the mid to upper 90s across the Permian Basin with a slight warm up later next week. Chances of showers and thunderstorms will remain across the area through next week with the best chances across the higher terrain. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 97 75 96 74 / 20 20 20 20 Carlsbad 93 72 94 71 / 40 30 50 30 Dryden 97 75 97 75 / 20 20 20 10 Fort Stockton 95 72 94 72 / 30 20 20 20 Guadalupe Pass 85 67 82 67 / 50 30 50 30 Hobbs 92 69 91 68 / 30 20 40 20 Marfa 86 65 85 63 / 50 30 50 30 Midland Intl Airport 97 74 96 74 / 20 20 20 20 Odessa 96 74 95 74 / 20 20 20 20 Wink 96 73 97 73 / 30 20 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/80/44
Hazardous weather outlook, Jul 22, 2:49 AM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 249 AM CDT Sat Jul 22 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-230800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 249 AM CDT Sat Jul 22 2017 /149 AM MDT Sat Jul 22 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Thunderstorms are possible through tonight, with best chances along and west of the Pecos. These storms may be accompanied by frequent lightning, locally heavy rainfall, gusty winds, and small hail. Localized flash flooding will be the main hazard with stronger storms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:15 PM CDT | Flash Flood Warning | MAF | Gaines | 2 hr |
| Jul 22, 9:11 AM CDT | River Flood Warning | MAF | Presidio | 30 hr |
| Jul 22, 1:22 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jul 22, 2:20 PM CDT | Areal Flood Advisory | MAF | Glasscock, Reagan | 3 hr |
| Jul 22, 2:24 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector | 3 hr |
| Jul 22, 4:10 PM CDT | Areal Flood Advisory | MAF | Andrews, Martin, Midland | 3 hr |
| Jul 22, 4:28 PM CDT | Areal Flood Advisory | MAF | Winkler | 3 hr |
| Jul 22, 4:33 PM CDT | Special Weather Statement | MAF | Martin | 42 min |
| Jul 22, 4:38 PM CDT | Special Weather Statement | MAF | Ector, Midland | 67 min |
| Jul 22, 4:49 PM CDT | Flash Flood Warning | MAF | Ector, Martin, Midland | 116 min |
| Jul 22, 4:52 PM CDT | Special Weather Statement | MAF | Howard | 38 min |
| Jul 22, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 61 min |
| Jul 22, 5:27 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 63 min |
| Jul 22, 5:40 PM CDT | Areal Flood Advisory | MAF | Crane, Reagan, Upton | 3 hr |
| Jul 22, 5:55 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 2 hr |
| Jul 22, 6:05 PM CDT | Special Weather Statement | MAF | Crane | 40 min |
| Jul 22, 6:46 PM CDT | Special Weather Statement | MAF | Crane, Upton | 59 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.